Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 250, NWS Shreveport, LA

June 10, 2003Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2003, 8:29 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 8:29 PM CDT (01:29 UTC)
Expired
Jun 10, 2003, 9:30 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Hempstead County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS54 KSHV 110129
SVRSHV
ARC057-099-110230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 930 PM CDT

* AT 827 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 22 MILES
  SOUTHWEST OF HOPE TO 22 MILES SOUTH OF BODCAW...OR FROM 8 MILES
  NORTHEAST OF TEXARKANA TO 8 MILES SOUTHEAST OF LEWISVILLE...MOVING
  NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER BODCAW AT 845 PM CDT
  OVER HOPE AT 855 PM CDT
  OVER ROSSTON...PERRYTOWN...5 MILES SOUTHEAST OF WASHINGTON AT 900
  PM CDT
  OVER EMMET AT 905 PM CDT
  7 MILES SOUTHEAST OF BLEVINS AT 915 PM CDT
  OVER PRESCOTT AT 920 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
  NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 930 PM CDT.

LAT...LON 3398 9378 3363 9382 3347 9337 3376 9315

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 3:23 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT TUE JUN 10 2003

LOOKS LIKE A RATHER PERSISTENT SOUTHERLY FETCH THE NEXT NUMBER OF
DAYS AS BERMUDA HIGH TRIES TO KEEP FRONTS NORTH OF AREA...WHILE
SHORTWAVE SERIES COMING THROUGH ROCKIES WILL TEND TO KEEP LEE
TROFFING IN PLACE WHICH LIKEWISE HELPS OUR SOUTHERLY FLOW AND KEEPS
FRONTS NORTH OF AREA. A GENERAL RIDGE WILL TAKE HOLD OF THE COUNTRY
BY WEEKEND BUT A WEAK CUTOFF LOW WILL GET TRAPPED OVER THE SOUTHERN
PLAINS...THUS KEEPING THE SLIGHT CHANCES IN THROUGH THE EXTENDED
PERIOD.

HEAVIER RAIN POSSIBLE TONIGHT N OF I 30...WILL GO 50 PERCENT THERE
TONIGHT. NORTHERN THIRD OF AREA SEEMS TO HAVE BETTER CHANCE OF PRECIP
THE NEXT SEVERAL DAYS...WITH INFLUENCE OF NEARING FRONT...
DISTURBANCES...AND SOON THE WEAK UPPER LOW THAT WILL GET TRAPPED
NEARBY. WILL GO WITH CHC POPS N THROUGH SUNDAY. 17

SHV 74/89/74/89/73 23333
MLU 75/88/73/88/72 23333
TXK 74/88/74/88/73 34433
TYR 74/90/75/89/74 33333
LFK 74/90/74/90/74 22233

.SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 8 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS
WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.

In the hours before

Local storm report, Jun 10, 8:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
818 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    11 NW LUFKIN              TX   WIND DAMAGE
06/10/03   ANGELINA                       TREES DOWN. REPORTED BY
                                          GENERAL PUBLIC.

0545 PM    5 NE TYLER                TX   WIND DAMAGE
06/10/03   SMITH                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0555 PM    CUSHING                   TX   WIND DAMAGE
06/10/03   NACOGDOCHES                    TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0600 PM    GARY                      TX   WIND DAMAGE
06/10/03   PANOLA                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0620 PM    3 S KARNACK               TX   WIND DAMAGE
06/10/03   HARRISON                       TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0625 PM    DEADWOOD                  TX   WIND DAMAGE
06/10/03   PANOLA                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0648 PM    15 NW MARSHALL            TX   WIND DAMAGE
06/10/03   HARRISON                       NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0650 PM    SMITHLAND                 TX   WIND DAMAGE
06/10/03   MARION                         NUMEROUS TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0705 PM    SHREVEPORT                LA   WIND DAMAGE
06/10/03   CADDO                          TREES AND POWER LINES DOWN
                                          ON SW SIDE OF TOWN.
                                          REPORTED BY SPOTTER.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:17 PM CDTSevere Thunderstorm WarningSHVMiller43 min
Jun 10, 8:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette53 min
Jun 10, 8:38 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier52 min
Jun 11, 5:41 AM CDTSevere Thunderstorm WarningSHVMiller49 min
Jun 11, 5:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette48 min
Jun 11, 6:23 AM CDTSevere Thunderstorm WarningSHVColumbia, Nevada37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.